Thread: Tecfidera and Fatigue
07-25-2013, 04:21 PM #1
Tecfidera and Fatigue
I'm new to this and everything about MS (was just diagnosed a month ago). I started taking Tecfidera yesterday morning, and I'm not sure if it's a side effect or just my "norm" but I can not keep my eyes open =(
Has anyone else had this problem when starting the medication?
07-25-2013, 09:11 PM #2
After I was first diagnosed - I read these boards frequently. There's a lot of helpful info and gracious people posting here.
I've been taking Tecfidera for 3+ months and I do not experience fatigue as a side effect. Other MS drugs are notorious for causing or adding to MS's fatigue. I've noticed others posting that the non-fatigue element as a positive with Tecfidera.
As you probably know, fatigue is a very common MS symptom. For me, heat brings on fatigue with a vengeance.
I take a little dose of Prozac and avoid the heat to help with fatigue. Prozac is old school but works for me.
Best wishes =)~~~~~~~~~~~~~~~~~~~~~~~~~~~
dx 2009 - RRMS dx 2010 - Sjogren's Syndrome
Previous rx - Avonex, BetaSeron, Copaxone
Current rx - Tecfidera, Ampyra (off label use)
07-25-2013, 09:41 PM #3
Thank you so much for your response, I have also seen the posts on more energy so I'm hoping that I am just experiencing my normal "fatigue". I live in Arizona so it makes it a little difficult to avoid heat. Thank you =)
07-30-2013, 02:49 PM #4Registered Member
- Join Date
- Jun 2009
- san francisco
Oh boy - I joined this board years ago when I first got diagnosed. I just switched medication myself to Tecfidera.
I'm on Day 5. The first day, first pill I experienced flushing about 3 hours later that lasted for about an hour. Since then, knock on wood, nothing.
The fatigue you're experiencing is most likely the MS because, my former medication, Rebif, definitely added to the symptoms. I'm fatigued today and have been off the Rebif since last Wednesday.
You are definitely going to need to take care of yourself with respect to living in Arizona. You just have to be REALLY cognizant of how the heat may be affecting you and stay out of it as much as possible.
07-30-2013, 05:36 PM #5
I start my second week tomorrow, have yet had flushing. More nauseous and it seems to happen with or with out eating. Other then that I haven't really had many side effects.
In regards to Arizona, yes I always try to stay out of the heat even before =) If it wasn't for family members I wouldn't be here.
Thank you so much for your input =)
07-30-2013, 10:19 PM #6
Count me as one who has increased fatigue with Tec - I was beginning to think it was just me!
My MonSter fatigue is managed with ALA/ALC supplements, I've taken them for a few years. Started Tec 4 days ago & my fatigue has suddenly increased, to the point I took a nap on my lunch break yesterday (haven't needed to do that since I started ALA/ALC). Wanted a nap again today but I'm soldiering through ...Dx 10/2008
Beta Babe 12/2008-07/2013
07-31-2013, 12:03 AM #7Junior Member
- Join Date
- Jul 2013
- United States
I also have EXTREME Fatique since starting TEC
I have been on Tec for almost 1 month now and only the 120 2X a day dose, aside from my balance getting worse I am so tired all the time, I cannot get to sleep fast enough @ nite & I have a hard time getting up in the morning. Fatigue has always been a prob for me I have m.s. for over 26yrs. BUT I must say I have never been this fatigued before I started Tec. I was on Avonex for 9yrs. and only stopped because I developed a bad reaction (very odd). I skipped my Tec yesterday & I felt so much better, I got up this morning with no problem, I did take Tec today and back to feeling really tired, I do not know if i am going stay on Tec it may just not be for me. I wish I could have stayed on Avonex I never had fatigue this bad. My Dr. said it will get better but I don't know, its been too long now I am praying for the right answer+++
07-31-2013, 03:45 AM #8
My doctor put me on Amantadine today, so I'm hoping for a miracle tomorrow. I keep reading things that Tec gives energy, and I'm just hoping this stops. I will be interested in seeing if those of you whom are experiencing the same thing continue to have the fatigue.
08-02-2013, 10:23 PM #9
Happened to me. Day of first med and it still does today, 2 months in. About 1 hour after I take it, I flush, about 2 hours, I have to be up and moving or I fall asleep. I never did it before, but can't even sit here looking at the PC or watching TV.Take Care,
08-03-2013, 01:39 AM #10
I am on a computer all day so it is very difficult to not fall asleep while at work (not very good for my job security). The vitamin D and B increase have helped but still feel like I am exhausted with no energy, on a plus side I have been sleeping well with the night dose